MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383538
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the extension set separated from the connection with the base of the bd nexiva¿ closed iv catheter system.There was no report of exposure, injury, or medical intervention.
 
Additional Manufacturer Narrative
H.6.Investigation summary: dhr review was performed on lot number 8186541; the lot number was built / packaged on nfa line #1 from (b)(6)2018 thru (b)(6)2018.Review of dhr revealed all required challenge samples, set-up and in process testing was performed in accordance with the quality plans.Review disclosed no reject activity findings throughout the build of this lot that would impact the outcome of the quality of the product relevant to the defect stated in the pir.No quality notification were initiated during the build of this lot number.Received one used nexiva 20 ga unit in an opened package from the lot number 8186541.The unit consisted of the catheter adapter/extension set assembly and the needle set assembly.Bodily fluids in the catheter tubing and extension tubing.The extension tubing was separated from the clear port of the catheter adapter.No adhesive was found on the extension tubing or around or in the clear port of the catheter adapter.Conclusion(s): manufacturing ¿ this defect was created at the zone 8 adhesive dispense station after the station redesign.If air got in the lines that fed adhesive to the adhesive dispense grippers, a short shot of adhesive would be dispensed onto the tube.A new station design was installed on nfa1 zone (b)(6) 2018 (protocol (b)(4) that the extension tube adhesive dispense stations are purged on a regular basis and current process controls include routine leak test and ext.Pull test well as a 100% online flow tester in zone 8.Corrective actions: vision upgrades to better detect the new failure modes from the station redesign ¿ (b)(6) 2018.Design and install tooling to make the station (adhesive dispense tips) more robust ¿ (b)(6)2018.Cpm for batch for that defect = 37.2 (occasional occurrence).
 
Event or Problem Description

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7965607
Report Number1710034-2018-00724
Device Sequence Number1213987
Product Code FOZ
UDI-Device Identifier30382903835387
UDI-Public30382903835387
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number383538
Device Lot Number8186541
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;